MAUDE Adverse Event Report: TOSOH HI-TEC, INC. AIA-2000; FLUOROMETER, FOR CLINICAL USE

TOSOH HI-TEC, INC. AIA-2000; FLUOROMETER, FOR CLINICAL USE
Model Number AIA-2000ST
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information for section h6: adding code: 4110 trend analysis.
 
Event or Problem Description
A customer reported error message ¿4224 interference of dispensing nozzle z-axis of main arm" and patient names are greyed out on the aia-2000 analyzer.The customer performed an all-set home.The technical support specialist (tss) instructed the customer to reboot the analyzer, check the waste, check settings, and run a sample, but the error persists.The connections were confirmed to be secured.The analyzer is down.A field service engineer (fse) was dispatched to address the reported event which resulted in a delayed reporting of patient samples for beta human chorionic gonadotropin (bhcg).There is no indication of any patient intervention or adverse health consequences due to the delay in reporting of patient results.
 
Additional Manufacturer Narrative
A field service engineer (fse) was at the customer¿s site to address the reported event.Fse confirmed the complaint by reviewing the error logs and error 2070 clogging detected during specimen suction by main arm was also noted.While troubleshooting, fse found the eki boards and pressure board were out of adjustment and increased sensitivity accordingly.Fse repaired and validated the analyzer by verifying the sampling nozzle for possible clogs, flush assembly, ran twenty-five patient samples without errors, verified pressure sensor adjustments in mante, and pressure ad was within specifications.The fse also ran quality control run without error and within acceptable range.No further action required by field service.The aia-2000 analyzer is functioning as expected.A 13-month complaint history review and service history review for similar complaints was performed for failure mode 4224 interference of dispensing nozzle z-axis of main arm on the aia-2000 analyzer from 19feb2025 through aware date of 19mar2026.There were 12 similar complaints identified during the search period, including this case.Capa escalation review: error message "4224 interference of dispensing nozzle z axis of main arm" is generated when there is a possibility that the dispensing nozzle was interfered with an obstacle such as cap of primary tube.A 13 month retrospective review revealed twelve (12) occurrences of complaints related to this error on the aia-2000 analyzer.However data assessment determined 7 of the occurrences were due to maintenance problems and various other causes that include leakage, misalignment, mechanical problem and component failure.The reported errors were improved by performing maintenance, emptying waste chute, removing obstructed tips, soldering broken wire, adjusted board sensitivity and replacing failed parts.There is no indication of a systemic issue and there is no impact to patient safety, therefore no further escalation required.Aia-2000 operator's manual on the appendix 4: error messages: (4224) interference of dispensing nozzle z-axis of main arm cause: there is a possibility that the dispensing nozzle was interfered with an obstacle such as cap of primary tube.The measurement result will be flagged with the ss flag.Or a command or adjustment value (p05, 191-210) was given for movement beyond the maximum movable distance of the main arm z-axis in the maintenance operation.Solution: remove an obstacle such as cap of primary tube, if any.The most probable cause of the reported event was due to increased sensitivity of the eki and pressure boards.

Brand Name
AIA-2000
Common Device Name
FLUOROMETER, FOR CLINICAL USE
Manufacturer (Section D)
TOSOH HI-TEC, INC.
1-37, fukugawa minami-machi
shunan, yamaguchi 74600 42
JA  7460042
Manufacturer (Section G)
TOSOH HI-TEC, INC.
1-37, fukugawa minami-machi
shunan, yamaguchi 74600 42
JA   7460042
Manufacturer Contact
jorge porras
2-2-1 yaesu
3-8-2 shiba
chuo-ku, tokyo 10400-28
JA   1040028
6506368314
MDR Report Key24891263
Report Number3004529019-2026-00048
Device Sequence Number16075980
Product Code KHO
UDI-Device Identifier04560189284616
UDI-Public04560189284616
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K971103
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAIA-2000ST
Device Catalogue Number022100
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2026
Supplement Date Received by Manufacturer04/20/2026
Initial Report FDA Received Date04/15/2026
Supplement Report FDA Received Date04/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown